Alert archive / Vermont / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Burlington, VT

June 30, 20135 counties in Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jun 30, 2013, 7:36 PM EDT for 5 counties in Vermont. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2013, 7:36 PM EDT (23:36 UTC)
Expired
Jun 30, 2013, 8:15 PM EDT
In force
39 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Addison County, VT, Orange County, VT, Rutland County, VT, Washington County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 69 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WUUS51 KBTV 302336
SVRBTV
VTC001-017-021-023-027-010015-
/O.NEW.KBTV.SV.W.0039.130630T2336Z-130701T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
736 PM EDT SUN JUN 30 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WINDSOR COUNTY IN SOUTHERN VERMONT...
  SOUTHWESTERN ORANGE COUNTY IN CENTRAL VERMONT...
  SOUTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT...
  SOUTHEASTERN ADDISON COUNTY IN CENTRAL VERMONT...
  NORTHEASTERN RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 815 PM EDT.

* AT 730 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BRANDON...
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  RIPTON...PITTSFIELD...ROCHESTER...HANCOCK...GRANVILLE...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING AND TORRENTIAL RAINFALL.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4420 7274 4383 7233 4365 7306 4382 7324
TIME...MOT...LOC 2336Z 228DEG 18KT 4382 7306

$$
HANSON
2 follow-up statements
500 
WWUS51 KBTV 010000
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
800 PM EDT SUN JUN 30 2013

VTC001-017-021-023-027-010015-
/O.CON.KBTV.SV.W.0039.000000T0000Z-130701T0015Z/
WINDSOR VT-ORANGE VT-WASHINGTON VT-ADDISON VT-RUTLAND VT-
800 PM EDT SUN JUN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHEASTERN RUTLAND...SOUTHEASTERN ADDISON...SOUTHWESTERN
WASHINGTON...SOUTHWESTERN ORANGE AND NORTHERN WINDSOR COUNTIES...

AT 759 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR ROBINSON...
MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  ROCHESTER...GAYSVILLE...HANCOCK...GRANVILLE...

THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4369 7298 4389 7315 4420 7274 4383 7233
TIME...MOT...LOC 0000Z 228DEG 18KT 4390 7294

$$
HANSON
848 
WWUS51 KBTV 010013
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
813 PM EDT SUN JUN 30 2013

VTC001-017-021-023-027-010023-
/O.EXP.KBTV.SV.W.0039.000000T0000Z-130701T0015Z/
WINDSOR VT-ORANGE VT-WASHINGTON VT-ADDISON VT-RUTLAND VT-
813 PM EDT SUN JUN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUTLAND...
SOUTHEASTERN ADDISON...SOUTHWESTERN WASHINGTON...SOUTHWESTERN ORANGE
AND NORTHERN WINDSOR COUNTIES WILL EXPIRE AT 815 PM EDT...

THE STORM HAS WEAKENED...THEREFORE THE NATIONAL WEATHER SERVICE HAS
ALLOWED THE SEVERE THUNDERSTORM WARNING TO EXPIRE.

HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WINDS...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE.

IF YOU HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. STAY
IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF
THUNDER.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4369 7298 4389 7315 4420 7274 4383 7233
TIME...MOT...LOC 0013Z 228DEG 18KT 4394 7287

$$
HANSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:55 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 30, 4:55 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
455 PM EDT SUN JUN 30 2013

.SYNOPSIS...
LITTLE CHANGE EXPECTED IN OVERALL WEATHER PATTERN THROUGH THE
MIDDLE OF THIS UPCOMING WEEK. THERE IS A THREAT OF DAILY SHOWERS AND
THUNDERSTORMS...WITH LOCALIZED HEAVY RAINFALL POSSIBLE. THE
GREATEST THREAT FOR ADDITIONAL FLOODING WILL BE TUESDAY OF THIS
UPCOMING WEEK. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE TIME
PERIOD...WITH SLIGHTLY DRIER AIR ARRIVING BY LATE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 453 PM EDT SUNDAY...CONTINUE CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH THIS EVENING.

SEEING SOME SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE SOUTHERN
ADIRONDACKS AND SOUTHERN VERMONT. SOME OF THESE MAY DRIFT FURTHER
NORTH DURING THE EVENING WITH SOME ISOLATED HEAVY RAINFALL. THE
GOOD NEWS IS THAT THEY ARE OCCURRING SOUTH OF YESTERDAY'S HEAVY
RAIN.

TONIGHT...AREAL COVERAGE/INTENSITY OF SHOWERS/STORMS WILL DECREASE
BY MIDNIGHT WITH DECREASE IN DIURNAL HEATING. AREAS OF FOG
DEVELOPING OVERNIGHT ESPECIALLY WHERE IT RAINS AND OR SKIES ARE
PARTLY CLOUDY. TEMPS MAINLY IN UPPER 50S COOLER MT VALLEYS TO
MID 60S IN THE VALLEYS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 453 PM EDT SUNDAY...THE THREAT FOR SHOWERS/STORMS CONTINUES
MONDAY THROUGH TUESDAY AS DEEP TROPICAL FLOW OF MOISTURE CONTINUES
UP THE EAST COAST.

RIGHT NOW CONFIDENCE OF ANY WIDESPREAD FLOOD OR FLASH FLOODING IS
LOW BUT ISOLATED OCCURRENCES ARE POSSIBLE SO HOLDING OFF ON THAT
FOR NOW.

ON MONDAY OUR AREA IS SQUEEZED BETWEEN A BERMUDA HIGH OFF THE
ATLANTIC COAST AND COOLER DRIER HIGH PRESSURE MOVING ACROSS
EASTERN CANADA WITH A BOUNDARY IN BETWEEN. THE EXACT LOCATION A
BIT DIFFICULT TO DETERMINE BUT IT APPEARS TO MAINLY ACROSS OUR
EXTREME SOUTHERN ZONES MONDAY THEN WASHES OUT OR MOVES SLOWLY
NORTH ON TUESDAY.

THE FLOW ALOFT FEATURES A ANOMALOUSLY DEEP FULL LATITUDE TROUGH
EXTENDING FROM THE GREAT LAKES TO THE GULF OF MEXICO WITH A SOUTH
SOUTHWEST FLOW UP THE EAST COAST. HOWEVER RISING HEIGHTS AND LARGE
SCALE RIDGE AXIS REMAINS LOCKED IN OVER NEW ENGLAND.

WE ARE IN THE RIGHT ENTRANCE REGION OF A 250MB JET OF 100 KNOTS WILL
BE LOCATED ACRS SOUTHERN CANADA. HOWEVER THE NORTHERLY
AGEOSTROPHIC FLOW IS WHAT MIGHT PUSH THE BOUNDARY FURTHER SOUTH AT
LEAST THROUGH MONDAY MORNING THEN THE AREA IS IN THE DIVERGENCE
ALOFT ESPECIALLY LATER MONDAY INTO TUESDAY.

PRECIPITABLE WATER VALUES INCREASE UP TO 1.75-2.00" MONDAY EVENING
THROUGH TUESDAY ESPECIALLY SOUTHERN ZONES WITH CAPE BETWEEN 800-1200 J/KG
SO CONTINUE THREAT OF SHOWERS AND THUNDER.

RIGHT NOW THINKING IS THAT NORTHERN AREAS HAVE A LOWER THREAT OF
PRECIPITATION OVER THE NEXT TWO DAYS WHILE AREAS TO THE SOUTH HAVE
THE HIGHEST THREAT ESPECIALLY LATER MONDAY AND TUESDAY.

MAX TEMPERATURES ABOUT WHERE THEY HAVE BEEN WITH HIGHS IN THE MID
70S MOUNTAINS TO LOWER 80S VALLEYS AND LOWS MAINLY IN THE 60S.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 237 PM EDT SUNDAY...MORE OF THE SAME WEATHER PATTERN
CONTINUES ACROSS THE NORTH COUNTRY THROUGH THE END OF THE WORK
WEEK WITH THE FORECAST AREA SQUEEZED IN BETWEEN A STRONG BERMUDA
HIGH OFF THE ATLANTIC COAST...AND AN UPPER TROUGH OVER THE
CENTRAL CONUS. A DEEP/MOIST SOUTH/SOUTHWESTERLY FLOW CONTINUES
ACROSS THE AREA ALONG WITH THE REMNANTS OF A SURFACE AND MID
LEVEL THERMAL BOUNDARY WHICH WILL BE THE FOCUS FOR SHOWER AND
THUNDERSTORM DEVELOPMENT EACH DAY THROUGH FRIDAY...MAINLY DURING
THE AFTERNOON AND EVENING HOURS. WITH PRECIPITABLE WATER VALUES
REMAINING VERY HIGH (NEAR 2 INCHES)...THE THREAT FOR LOCALLY
HEAVY DOWNPOURS AND POTENTIAL HYDRO CONCERNS WILL CONTINUE AS
WELL.

BY THE WEEKEND...PATTERN SHIFTS SLIGHTLY AS AFOREMENTIONED
BERMUDA HIGH SHIFTS WESTWARD OVER THE EASTERN SEABOARD...AND THE
TROUGH OVER THE CENTRAL CONUS FLATTENS INTO MORE WESTERLY FLOW
ALOFT. ALMOST CERTAIN THERE WILL BE SOME SORT OF SHORTWAVE ENERGY
TRACKING THROUGH THE FLOW ALOFT ALONG THE INTL BORDER WHICH WILL
ENHANCE THE POTENTIAL FOR MORE CONVECTIVE DEVELOPMENT...BUT HARD
TO TIME SUCH FEATURES THIS FAR OUT SO WILL JUST CARRY SOME SLIGHT
CHANCE POPS FOR THE UPCOMING WEEKEND HOPING FOR A MORE OPTIMISTIC
FORECAST.

TEMPS THROUGH THE PERIOD VERY SEASONAL WITH HIGHS GENERALLY IN THE
MID 70S TO MID 80S...AND LOWS IN THE 60S.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THROUGH 18Z MONDAY...VFR CONDITIONS THIS AFTERNOON WITH BEST
CHANCE FOR ANY SHOWERS BETWEEN 20Z AND 00Z. THIS WOULD RESULT IN
PERIODS OF MVFR CEILINGS AND VISIBILITIES. AFTER 00Z...GENERALLY
LOOKING AT VFR/MVFR CEILINGS FOR THE RES OF THE PERIOD AT MOST
LOCATIONS. SOME FOG IS EXPECTED TO DEVELOP AFTER 06Z AND THUS
LOOKING AT VISIBILITIES GENERALLY IN THE MVFR TO VFR RANGE THROUGH
12Z...BUT KSLK AND KMPV LOOKING AT PERIODS OF IFR CONDITIONS.
WINDS WILL GENERALLY BE UNDER 10 KNOTS THROUGH THE PERIOD.

OUTLOOK 18Z MONDAY THROUGH FRIDAY...MAINLY VFR ALTHOUGH BRIEF REDUCTION
TO MVFR/IFR POSSIBLE IN ANY SCATTERED SHOWERS OR THUNDERSTORMS.
MAY SEE MVFR/IFR IN SOME FOG/BR DURING THE OVERNIGHT HOURS...ESPECIALLY
IN THOSE PLACES THAT SEE RAIN.

&&

.HYDROLOGY...
AS OF 453 AM EDT SUNDAY...SCATTERED SHOWERS AND THUNDERSTORMS ARE
LIKELY THIS AFTERNOON AND EVENING. THE HIGHEST CONCENTRATION OF
PRECIPITATION WILL BE ACROSS THE EASTERN ADIRONDACKS INTO PARTS OF
CENTRAL AND SOUTHERN VT. WHILE NOT WIDESPREAD FLOODING IS
ANTICIPATED...SOME ISOLATED FLASH FLOODING WILL BE
POSSIBLE...ESPECIALLY GIVEN THE SATURATED SOIL CONDITIONS.

THE THREAT FOR ADDITIONAL FLOODING WITH POSSIBLE FLASH FLOODING
WILL INCREASE AGAIN MONDAY INTO TUESDAY OF THIS UPCOMING
WEEK. THE EXPECTED AVAILABLE MOISTURE IN THE ATMOSPHERE WILL
INCREASE TO MUCH ABOVE NORMAL LEVELS. THE COMBINATION OF DEEP
MOISTURE... SFC INSTABILITY...AND A BOUNDARY NEARBY WL HELP IN THE
DEVELOPMENT OF DAILY ROUNDS OF SHOWERS/STORMS. GIVEN THE RECENT
RAINS AND ALREADY SATURATED SOILS...VERY LITTLE ADDITIONAL
RAINFALL IS NEEDED TO CAUSE PROBLEMS. RAPID RISES ON LOCAL
WATERWAYS CAN BE EXPECTED IN AND AROUND ANY THUNDERSTORM
ACTIVITY...ESPECIALLY ON TUESDAY WHEN CONVECTION IS EXPECTED TO BE
WIDESPREAD. IF CURRENT TRENDS CONTINUE...A FLASH FLOOD WATCH MAYBE
NEEDED FOR TUESDAY.

&&

.CLIMATE...
BTV NEEDS 0.37" OF RAIN THROUGH MIDNIGHT TONIGHT TO BREAK THE
ALL-TIME JUNE PRECIPITATION RECORD OF 9.92.

THE 18.30" MAY-JUN TOTAL IS THE HIGHEST ON RECORD BESTING THE
13.87" IN 2006.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...SISSON
NEAR TERM...SISSON
SHORT TERM...SISSON
LONG TERM...LAHIFF
AVIATION...EVENSON/RJS
HYDROLOGY...
CLIMATE...
Hazardous weather outlook, Jun 30, 4:45 AM EDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
445 AM EDT SUN JUN 30 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-010845-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
445 AM EDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY ACROSS THE
NORTH COUNTRY. THE HIGHEST CONCENTRATION OF SHOWERS AND STORMS
WILL BE FROM THE EASTERN ADIRONDACKS INTO PARTS OF CENTRAL AND
SOUTHERN VERMONT...ALONG WITH THE GREATEST THREAT FOR HEAVY
RAINFALL. ONCE AGAIN...ISOLATED FLASH FLOODING AND POOR URBAN
DRAINAGE FLOODING WILL BE POSSIBLE...ALONG WITH PONDING OF WATER
IN LOW LYING AREAS...GIVEN THE SATURATED SOIL CONDITIONS. THE
AREAL COVERAGE AND INTENSITY OF PRECIPITATION WILL DECREASE AROUND
SUNSET THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE DAILY CHANCES OF SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS
WILL CONTINUE FOR MONDAY THROUGH MOST OF THIS UPCOMING WEEK. THE
COMBINATION OF SATURATED SOILS AND ADDITIONAL LOCALIZED HEAVY
RAINFALL WILL CONTINUE THE POTENTIAL FOR FLASH
FLOODING...ESPECIALLY AS THE AMOUNT OF AVAILABLE MOISTURE IN THE
ATMOSPHERE INCREASES BY EARLY THIS UPCOMING WEEK. IF CURRENT
TRENDS CONTINUE...A FLASH FLOOD WATCH MAYBE NEEDED FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 30, 4:07 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
407 PM EDT SUN JUN 30 2013

VTZ012-302100-
WINDSOR VT-
407 PM EDT SUN JUN 30 2013

...A STRONG THUNDERSTORM WILL MOVE THROUGH SOUTH CENTRAL WINDSOR
COUNTY...

AT 400 PM EDT...A STRONG THUNDERSTORM WAS NEAR WEATHERSFIELD BOW...
MOVING NORTHEAST AT 5 MPH.

VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
EXIT 7 I91...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

LAT...LON 4324 7253 4342 7252 4343 7239 4337 7241
      4336 7238 4334 7240 4330 7239 4327 7241
      4325 7243 4324 7243

LAHIFF
Special weather statement, Jun 30, 7:09 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
709 PM EDT SUN JUN 30 2013

VTZ010-010000-
ORANGE VT-
709 PM EDT SUN JUN 30 2013

...A STRONG THUNDERSTORM WILL MOVE THROUGH EASTERN ORANGE COUNTY...

AT 706 PM EDT...A STRONG THUNDERSTORM WAS NEAR VERSHIRE...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CORINTH...BRADFORD CENTER...EAST CORINTH...BRADFORD...WEST NEWBURY...
SOUTH NEWBURY...EXIT 17 I91...NEWBURY...WELLS RIVER...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

LAT...LON 4402 7207 4400 7210 4396 7209 4392 7211
      4381 7229 4394 7247 4419 7218 4416 7204
      4413 7203 4411 7205 4409 7202

NF
Special weather statement, Jun 30, 7:18 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
718 PM EDT SUN JUN 30 2013

NYZ034-035-VTZ009-011-012-018-019-010015-
EASTERN ADDISON VT-EASTERN ESSEX NY-EASTERN RUTLAND VT-
WESTERN ADDISON VT-WESTERN ESSEX NY-WESTERN RUTLAND VT-WINDSOR VT-
718 PM EDT SUN JUN 30 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING THROUGH NORTHERN
RUTLAND...NORTHWESTERN WINDSOR...SOUTHEASTERN ESSEX AND SOUTHERN
ADDISON COUNTIES...

AT 712 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS WITH VERY HEAVY RAIN FROM CORNWALL TO NEAR
HUBBARDTON...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BRANDON...HOLDEN...FOREST DALE...GOSHEN...BRANBURY STATE PARK...
SALISBURY...EAST MIDDLEBURY...MIDDLEBURY...BREAD LOAF...RIPTON...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

LAT...LON 4369 7341 4372 7338 4379 7336 4380 7338
      4376 7384 4402 7364 4411 7300 4366 7288

NF

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:25 PM EDTSpecial Weather StatementBTVChittenden, Lamoille95 min
Jun 30, 7:09 PM EDTSpecial Weather StatementBTVOrange51 min
Jun 30, 7:18 PM EDTSpecial Weather StatementBTVAddison57 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.